The Banach algebra $U(X)$ on a zero-dimensional space

Document Type : Original Paper


Department of mathematics, Faculty of Basic Sciences, Yasouj university, Yasouj, Iran


In this research, for a zero-dimensional space $X$, a Banach subalgebra $U(X)$ of $C^{*}(X,\mathbb{C})$ is introduced. It is shown that $U(X)$ is the uniform closure of the subalgebras $C^{F}(X,\mathbb{C})$ and $C^{*}_{c}(X,\mathbb{C})$ of the Banach algebra $C^{*}(X,\mathbb{C})$. Moreover a necessary and sufficient condition for the coincidence of $U(X)$ and $C^{*}(X,\mathbb{C})$ is given. It is shown that $U(X)$ consists exactly of all $f\in C^{*}(X,\mathbb{C})$ each of which has an extension to

$\beta_{\circ}X$. Using this fact, an isometric isomorphism from $U(X)$ onto $C(\beta_{\circ}X,\mathbb{C})$ is defined. Finally, a description of the elements of $U(X)$ in terms of the inverse image of the closed subsets of $\mathbb{C}$ is given.


Main Subjects

[1] ک. د. الیپرانتیس، ا. برکینشاو، اصول آنالیز حقیقی (ویرایش سوم)، برگردانِ م. ع. رضوانی، انتشارات پوران پژوهش، 1393.
[2] ژ. دیودونه، مبانی آنالیز مدرن، برگردانِ م. ع. غیرتمند، انتشارات شباهنگ، 1388.
[3] F. Azarpanah, O.A.S. Karamzadeh, Z. Keshtkar and A.R. Olfati, On maximal ideals of Cc(X) and the uniformity of its localizations, Rocky Mountain J. Math, 48 (2018), 345–384.
[4] B. Banaschewski, Über nulldimensionale Räume, Math. Nachr. 13 (1955), 129–140.
[5] R. Engelking, General Topology, Heldermann, Sigma Series in Pure Mathematics 6, Heldermann, Berlin, 1989.
[6] L. Gillman and M. Jerison, Rings of Continuous Functions, Reprint of the 1960 edition. Graduate Texts in Mathematics, No. 43. Springer-Verlag, New York, 1976.
[7] L. J. Heider, Compactifications of dimension zero, Proc. Amer. Math. Soc, 10 (1959), 377–384.
[8] P. Nyikos, Strongly zero-dimensional spaces, General topology and its relations to modern analysis and algebra, III (Proc. Third Prague Topological Sympos., 1971), pp. 341–344. Academia, Prague, 1972.
[9] P. Nyikos, The Sorgenfrey plane in dimension theory, Fund. Math. 79 (2) (1973), 131–139.
[10] J.R. Porter and R.G. Woods, Extensions and absolutes of Hausdorff spaces, Springer-Verlag, New York, 1988.
[11] W. Rudin, Principles of mathematical analysis, Third edition. International Series in Pure and Applied Mathematics. McGraw-Hill, New York, 1976.
[12] J. Terasawa, On the zero-dimensionality of some non-normal product spaces, Sci. Tokyo Kyoiku Daigaku, 11 (1972), 167–174.
Volume 12, Issue 4 - Serial Number 28
January 2022
Pages 506-514
  • Receive Date: 29 September 2022
  • Revise Date: 17 December 2022
  • Accept Date: 23 December 2022
  • First Publish Date: 23 December 2022